Advanced Search
Article Contents
Article Contents

A two-group age of infection epidemic model with periodic behavioral changes

  • * Corresponding author: Ousmane Seydi

    * Corresponding author: Ousmane Seydi 

All the authors are supported by the CEA-MITIC (Senegal)

Abstract Full Text(HTML) Related Papers Cited by
  • In this paper we propose a two-group SIR age of infection epidemic model by incorporating periodical behavioral changes for both susceptible and infected individuals. Our model allows different incubation periods for the two groups. It is proved in this paper that the persistence and extinction of the disease are determined by a threshold condition given in term of the basic reproductive number $ R_0 $. That is, the disease is uniformly persistent if $ R_0 >1 $ with the existence of a positive periodic solution, while the disease goes to extinction if $ R_0< 1 $ with the global asymptotic stability of the disease free periodic solution. The model we have proposed is general and can be applied to a wide class of diseases.

    Mathematics Subject Classification: Primary: 92D30, 34K20; Secondary: 34K13.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] P. Auger, P. Magal and S. Ruan, Structured Population Models in Biology and Epidemiology, Lecture Notes in Mathematics, 1936. Mathematical Biosciences Subseries. Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-78273-5.
    [2] N. Bacaër and S. Guernaoui, The epidemic threshold of vector-borne diseases with seasonality: The case of cutaneous leishmaniasis in Chichaoua, Journal of Mathematical Biology, 53 (2006), 421-436.  doi: 10.1007/s00285-006-0015-0.
    [3] Z. G. Bai, Threshold dynamics of a time-delayed SEIRS model with pulse vaccination, Mathematical biosciences, 269 (2015), 178-185.  doi: 10.1016/j.mbs.2015.09.005.
    [4] K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-00547-7.
    [5] S. FunkM. Salathé and V. A. A. Jansen, Modelling the influence of human behaviour on the spread of infectious diseases: A review, Journal of the Royal Society Interface, 7 (2010), 1247-1256.  doi: 10.1098/rsif.2010.0142.
    [6] J. K. Hale, Asymptotic Behavior of Dissipative Systems, Mathematical Surveys and Monographs, 25. American Mathematical Society, Providence, RI, 1988.
    [7] M. Iannelli, Mathematical Theory of Age-Structured Population Dynamics, Applied Mathematics Monograph, Giardini editori e stampatori, 1995.
    [8] H. Inaba, Age-Structured Population Dynamics in Demography and Epidemiology, Springer-Verlag, Singapore, 2017. doi: 10.1007/978-981-10-0188-8.
    [9] H. Inaba, The Malthusian parameter and $R_0$ for heterogeneous populations in periodic environments, Mathematical Biosciences and Engineering, 9 (2012), 313-346.  doi: 10.3934/mbe.2012.9.313.
    [10] H. Inaba, Weak ergodicity of population evolution processes, Mathematical Biosciences, 96 (1989), 195-219.  doi: 10.1016/0025-5564(89)90059-X.
    [11] K. H. LiuY. j. Lou and J. H. Wu, Analysis of an age structured model for tick populations subject to seasonal effects, Journal of Differential Equations, 263 (2017), 2078-2112.  doi: 10.1016/j.jde.2017.03.038.
    [12] P. Magal, Perturbation of a globally stable steady state and uniform persistence, Journal of Dynamics and Differential Equations, 21 (2009), 1-20.  doi: 10.1007/s10884-008-9127-0.
    [13] P. Magal and O. Arino, Existence of periodic solutions for a state dependent delay differential equation, Journal of Differential Equations, 165 (2000), 61-95.  doi: 10.1006/jdeq.1999.3759.
    [14] P. Magal and C. McCluskey, Two group infection age model: An application to nosocomial infection, SIAM Journal on Applied Mathematics, 73 (2013), 1058-1095.  doi: 10.1137/120882056.
    [15] P. Magal and S. G. Ruan, On semilinear Cauchy problems with non-dense domain, Advances in Differential Equations, 14 (2009), 1041-1084. 
    [16] P. Magal and S. G. Ruan, Theory and Applications of Abstract Semilinear Cauchy Problems, Applied Mathematical Sciences, 201. Springer, Cham, 2018. doi: 10.1007/978-3-030-01506-0.
    [17] P. Magal, O. Seydi and F.-B. Wang, Monotone abstract non-densely defined Cauchy problems applied to age structured population dynamic models, J. Math. Anal. Appl., 479 (2019), 450–481, arXiv: math.AP/1901.01231. doi: 10.1016/j.jmaa.2019.06.034.
    [18] P. Magal and H. R. Thieme, Eventual compactness for a semiflow generated by an age-structured models, Communications on Pure and Applied Analysis, 3 (2004), 695-727.  doi: 10.3934/cpaa.2004.3.695.
    [19] P. Magal and X.-Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM Journal on Mathematical Analysis, 37 (2005), 251-275.  doi: 10.1137/S0036141003439173.
    [20] P. Manfredi and A. D'Onofrio, Modeling the Interplay Between Human Behavior and the Spread of Infectious Diseases, Springer-Verlag, New York, 2013. doi: 10.1007/978-1-4614-5474-8.
    [21] R. H. Martin, Nonlinear Operators and Differential Equations in Banach Spaces, Pure and Applied Mathematics, Wiley-Interscience, New York-London-Sydney, 1976.
    [22] C. McCluskey, Global stability for an SEI model of infectious disease with age structure and immigration of infecteds, Mathematical Biosciences Engineering, 13 (2016), 381-400.  doi: 10.3934/mbe.2015008.
    [23] J. A. J. Metz and O. Diekmann, The Dynamics of Physiologically Structured Populations, Lecture Notes in Biomathematics, 68. Springer-Verlag, Berlin, 1986. doi: 10.1007/978-3-662-13159-6.
    [24] C. RebeloA. Margheri and N. Bacaër, Persistence in some periodic epidemic models with infection age or constant periods of infection, Discrete and Continuous Dynamical Systems-Series B, 19 (2014), 1155-1170.  doi: 10.3934/dcdsb.2014.19.1155.
    [25] G. R. Sell and Y. C. You, Dynamics of Evolutionary Equations, Applied Mathematical Sciences, 143. Springer-Verlag, New York, 2002. doi: 10.1007/978-1-4757-5037-9.
    [26] H. L. Smith and H. R. Thieme, Dynamical Systems and Population Persistence, Graduate Studies in Mathematics, 118. American Mathematical Society, RI, 2011.
    [27] H. L. Smith and P. Waltman, Perturbation of a globally stable steady state, Proceedings of the American Mathematical Society, 127 (1999), 447-453.  doi: 10.1090/S0002-9939-99-04768-1.
    [28] H. R. ThiemeMathematics in Population Biology, Princeton Series in Theoretical and Computational Biology, Princeton University Press, Princeton, NJ, 2003. 
    [29] H. R. Thieme, Renewal theorems for linear periodic Volterra integral equations, Journal of Integral Equations, 7 (1984), 253-277. 
    [30] H. R. Thieme, Semiflows generated by Lipschitz perturbations of non-densely defined operators, Differential Integral Equations, 3 (1990), 1035-1066. 
    [31] H. R. Thieme and I. I. Vrabie, Relatively compact orbits and compact attractors for a class of nonlinear evolution equations, Journal of Dynamics and Differential Equations, 15 (2003), 731-750.  doi: 10.1023/B:JODY.0000010063.69213.7c.
    [32] H.-O. Walther, A periodic solution of a differential equation with state-dependent delay, Journal of Differential Equations, 244 (2008), 1910-1945.  doi: 10.1016/j.jde.2008.02.001.
    [33] W. D. Wang and X.-Q. Zhao, Threshold dynamics for compartmental epidemic models in periodic environments, Journal of Dynamics and Differential Equations, 20 (2008), 699-717.  doi: 10.1007/s10884-008-9111-8.
    [34] G. F. Webb, Theory of Nonlinear Age-Dependent Population Dynamics, Monographs and Textbooks in Pure and Applied Mathematics, 89. Marcel Dekker, Inc., New York, 1985.
    [35] S. X. Zhang and H. B. Guo, Global analysis of age-structured multi-stage epidemic models for infectious diseases, Applied Mathematics and Computation, 337 (2018), 214-233.  doi: 10.1016/j.amc.2018.05.020.
    [36] L. ZhaoZ.-C. Wang and L. Zhang, Threshold dynamics of a time periodic and two-group epidemic model with distributed delay, Mathematical Biosciences and Engineering, 14 (2017), 1535-1563.  doi: 10.3934/mbe.2017080.
    [37] X.-Q. Zhao, Basic reproduction ratios for periodic compartmental models with time delay, Journal of Dynamics and Differential Equations, 29 (2017), 67-82.  doi: 10.1007/s10884-015-9425-2.
    [38] X.-Q. Zhao, Dynamical Systems in Population Biology, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 16. Springer-Verlag, New York, 2003. doi: 10.1007/978-0-387-21761-1.
  • 加载中

Article Metrics

HTML views(1412) PDF downloads(507) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint